Relation of contrast nephropathy to adverse events in pulmonary emboli patients diagnosed with contrast CT.
Am J Emerg Med. 2016 Jul;34(7):1247-50
Authors: Yazıcı S, Kırış T, Emre A, Ceylan US, Akyüz Ş, Uzun AO, Hacı R, Terzi S, Erdem A, Yeşilçimen K
OBJECTIVE: Limited data exist on the incidence of contrast induced nephropathy (CIN) and its impact on in-hospital prognosis of patients diagnosed with acute pulmonary embolism (APE) using contrast computerized tomography pulmonary angiography (CTPA). In this study, we examined the frequency of nephropathy after CTPA in APE patients and its link to in-hospital adverse outcomes.
METHODS: This was a retrospective study of 189 patients (mean age 67+16years, 48% male) with APE who underwent CTPA. CIN was defined as a≥0.5mg/dl and/or ≥25% increase in serum creatinine levels >48hours after CTPA. Patients were divided into two groups according to the presence or absence of CIN to compare clinical characteristics, risk factors, and in-hospital adverse events.
RESULTS: Twenty-four (13%) of the patients were diagnosed with CIN. Patients with CIN were older (73±17 vs. 67±15years, P=.01) and had higher rates of heart failure (17% vs. 6%, P=.04). Preexisting renal dysfunction and advanced age were found to be independent predictors of CIN (OR: 4.2, 95% CI: 1.5-11.9, P=.006; OR: 3.2, 95% CI: 1.1-9.8, P=.03 respectively). The in-hospital adverse event rate was significantly higher in patients with CIN (16.7% vs. 2.4%, P=.001). A multivariate analysis revealed CIN as an independent predictor of in-hospital adverse event rate (OR: 6.1, 95%CI: 1.2-29.3, P=.02).
CONCLUSION: CIN is associated with a higher in-hospital adverse event rate in APE patients diagnosed using CTPA. This is first large study to focus specifically on CIN in patients diagnosed with APE using CTPA.
PMID: 27146455 [PubMed - indexed for MEDLINE]